11 posts in this topic
Hi I have just joined here out of desperation. It's a long story but feeling as if I can't carry on at the moment.
I had severe post natal anxiety, insomnia and depression 10 days after giving birth 4 years ago.
was put on mirtazapine 45mg which got me back to myself for a year.
I tried to go on contraceptive pills microgynon and loestrin both of which sent me spiralling back into the worst depression.
Stopped these and couldn't really get over the hormone problems so added venlafaxine 37.5mg to mirtazapine which worked great for a year.
Since December 2015 I have had to increase my venlafaxine 5 times so now I'm on the top dosage of both venlafaxine and mirtazapine.
My relapses always happen 10 days before my period and I get so bad I can't even function and have suicidal thoughts so I have to increase my tablets.
I am 4 days in to my last increase and 5 days before my period and I just can't cope. My doctor has given me a prescription for a progesterone only mini pill, he has said to take this after my period so middle of next month when I'm feeling better but I am PETRIFIED that it will make me even worse and I can't increase my anti depressants. I honestly feel if this gets any worse I will have to hospitalise myself as I am so tired of fighting this awful thing and it never gets better.
I have cervical erosion since the birth of my daughter and had this frozen two months ago and since this my last two periods have been hell and I feel as if I'm having a breakdown. My GP says this procedure wouldn't have affected my hormone levels.
I also take supplements Agnus castus, vitamin B6, magnesium, calcium, vitamin d, evening primrose oil, vitamin b complex food supplement and exercise when I am feeling well.
I just don't know what to do anymore should I take this contraceptive pill? If anyone has any experience or advice please please contact me I am desperate.
Hey there, new user here. My doctor started me on Effexor XR, 37.5mg once a day. I took my first dose today around 5, after a couple days reading up on it. I don't know if my mind is just making it seem like I'm having side effects already or what, so I was just curious if anyone experienced the side effects a couple hours after taking it as well. I feel like I'm already getting sweaty, and my vision seems to be getting blurry as well. My heart also won't stop pounding but that could just be because I'm worried about starting the medication. Any feed back would be nice, as well as your personal experiences with it over all. The doctor also prescribed me propanalol to take as needed when I feel anxious and I haven't seen many stories of experiences with it for anxiety, so thoughts on that would be nice as well. Thank youuuu
Hi. I'm sorry this is long. My question is at the end...
I just switched from Strattera (non-stimulant ADHD medication) & 175 mg Effexor XR to 100 mg Pristiq.
(Why? My new psychiatrist thought that Pristiq would reduce the Effexor side-effects (reduced libido, weight gain) and improve my mood. Effexor had initially improved my mood. After 5 months, I didn't think that the Strattera was doing anything for me; psychiatrist plans to add new ADHD medication in April after the transition from Effexor to Pristine.)
I'd experienced Effexor withdrawal effects in the past, after 1-2 missed doses, but the doctor didn't think that the Effexor withdrawal would be a big deal now because Pristiq is so similar.
As prescribed, the first week I went down to 75 mg Effexor XR and started 50 mg Pristiq.
The first few days were ok (no brain zaps). Mild headache. Relief that I didn't feel worse.
Day 4 I noticed that I was extremely anxious, scatter-brained, impulsive, and emotional. I don't know how much was a horrible PTA meeting i attended, and how much my symptoms made the meeting worse (I mean, SOMEONE had to tell the school principal that she was way out of line, or at least, I did...). I also had PMS; and I'm 45. That's a bad combo.
Day 5 I was terribly down.
Day 6 I had a unprecedented severe headache. Shut the curtains and stayed under the covers with ice. The headache became milder that evening.
I've continued to have headaches ever since, ranging from mild to painful.
Day 8 I stopped taking any Effexor and increased the Pristiq to 100 mg as prescribed.
This is day 11. I spent half the day in bed due to bad headache. Mood very low -- tearful. I took 2 Sudafed in case the headache was sinus-related. Did nothing. (Same amount of acetaminophen as 2 extra-strength tylenol.) This afternoon I ate breakfast and then had a coffee -- my headache suddenly settled with the coffee, but now my heart is pounding. Tired of my own negativity and symptoms. Tired of accomplishing nothing and feeling bad about it.
The headache has been very sensitive to light. Mostly stronger on one side than the other. Typically strongest behind one eye and running behind one ear. Sometimes in back at the base of my skull.
My questions are:
Is ongoing headache likely related to stopping Effexor (and Strattera), in which case it will hopefully eventually stop? Or is this a side-effect of the Pristiq? (Or maybe coincidence, but I don't know that I've ever had a headache for at least 6 days before. Maybe.)
Would one have Effexor withdrawal symptoms despite replacing it with Pristiq?
For those with Pristiq headache side-effect, has it gone away?
Do people experience Straterra withdrawal symptoms?
(PS I take 7 mg zopiclone for sleep each night.)
After at least 10 good years on venlafaxine XR, it is definitely not working for me anymore.
My psychopharmacologist seems to think that Brintellix is the next option for me, after trials on six different add-on medications. Even with that, he expresses some doubt that Brintellix will work for me. I asked why he's not looking at another SNRI (like Cymbalta) for me, but he said it doesn't make sense to go to a drug in the same class as venlafaxine.
I'm so confused. I mean, my history as well as some genetic testing shows that SSRIs won't be particularly helpful for me. Brintellix is basically just a jazzed up SSRI, right? Even though venlafaxine and Cymbalta are in the same class, my body could react differently to them, just like some people respond to some SSRIs and not to others.
Any thoughts on how I can make my case to my doctor?
Hi all !!
So I've been tapering off Quetiapine for a good while now, as my only bout of severe depression has been in remission since 2011, and am now on 87.5mg.
Four weeks ago, I believe I suffered a concussion/mild brain trauma from boxing, my cognitive functions have suffered significantly and I've had bad anxiety/depressive thoughts too - my pdoc is viweing this is a flare up of my past depression which needs resovling ASAP. So I was offered Paroxetine, then Venlafaxine, I really wanted Wellbutrin because it has the least reported sexual dysfunction issues and may help with mental sharpness. Pdoc wasn't sure, so in the end I've been prescribed Trazodone 150mg at night - along with the existing Quetiapine dose!
I woke up at 4am feeling like I was drowning / suffocating inside my own body and my mind was actually racing for a while before I zonked out back to sleep. I eventually came to around 8am feeling really groggy and struggled dizzily to the bathroom mirror - my eyes were a mess, I looked as if I had been on a huge night out on the town. I've not been able to think properly all day, there was no way I would have been able to function in work and in light of the fact that I believe I am already suffering cognitive impairment from the concussion, over sedation is the absolute last thing I need.
At one point I had a really bad migraine type headache, which I never get, so I managed to speak to Pdoc, who eventually suggested cutting the pills in half, then review the over-sedation issue Friday. My gut feel is Quetiapine combined with Trazodone is heavy duty.
If its still an issue, it looks Venlafaxine at 75mg/d, though he conceded to looking into the possibility of Wellbutrin too (largely subject to establishing any contra-indications with Quetiapine). All I know is I cant take any more Trazodone tonight and will start 75mg tomorrow evening to see how I get on - if I return to a state of non-complis mentis on Thursday, they are going in the bin. This basically leaves the pdocs preferred choice of Venlafaxine, or possibly the Wellbutrin;
Does anyone have any experience with Trazodone and Quetiapine combined? How about any opinions on Venlafaxine and sexual dysfunction? What experience do people have with Wellbutrin in terms of its anti-depressant / anxiety efficacy or mental lucidity and whether it impacted sleep?